MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Catalog Number 0166L24
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter came out and had to drive to with shirt over it had pain from putting it back in.No medical intervention was reported.Per additional clarification received on 07nov2024, it was reported that the patient was driving the water out of the balloon on the foley, and the catheter came out.The customer said that they had to put the jacket on the area and try to reinsert the foley.The customer said after several unsuccessful attempts, the patient was eventually able to get the catheter reinserted.The customer added that the next day they had some pain, said it felt like they had been punched in the stomach.The customer said they would talk with the doctor about it.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be user related (example: contact with sharp object)/ mechanical failure/ operator error/ thin rubberize layer) or could be insufficient latex strength, low/non-uniform rubberize thickness, wire pressing technique, stripping technique etc.That cause the torn rubberize.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: insert foley catheters only for appropriate indications and leave in place only as long as needed.Cdc guidelines for appropriate indications for indwelling urethral catheter use: ¿ patient has acute urinary retention or bladder outlet obstruction.¿ need for accurate urine output measurements.¿ use for selected surgical procedures.¿ to assist in healing of open sacral or perineal wounds.¿ patient requires prolonged immobilization.¿ to improve comfort for end-of-life care.Proper techniques for urinary catheter insertion: - perform hand hygiene immediately before and after insertion.- insert urinary catheters using aseptic technique and sterile equipment.- use the smallest foley catheter possible, consistent with good drainage.- document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record.Proper techniques for urinary catheter maintenance: - secure the foley catheter.Use the statlock® foley stabilization device if provided.- maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.- maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.- keep the collection bag below the level of the bladder or hips at all times.- empty the collection bag regularly using a separate, clean collection container for each patient.* generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20745747
Report Number1018233-2024-07369
Device Sequence Number12914960
Product Code KOD
UDI-Device Identifier00801741017629
UDI-Public(01)00801741017629
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0166L24
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown